Alert archive / Oklahoma / Wind Advisories in 2019

Wind Advisory 1, NWS Tulsa, OK

January 18, 201922 counties in Oklahoma; Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this wind advisory at Jan 18, 2019, 3:29 AM CST for 22 counties in Oklahoma; Benton County, Washington County, Arkansas. It took effect at Jan 18, 2019, 11:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2019, 3:29 AM CST (09:29 UTC)
In effect from
Jan 18, 2019, 11:00 PM CST
Expired
Jan 19, 2019, 12:00 PM CST
In force
13 hr
Issued by
NWS Tulsa, OK
All 24 counties

Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 39 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

110 
WWUS74 KTSA 180929
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
329 AM CST Fri Jan 18 2019

...STRONG NORTH WINDS TONIGHT BEHIND AN ARCTIC FRONT...

OKZ054>062-064>067-070-071-182230-
/O.NEW.KTSA.WI.Y.0001.190119T0500Z-190119T1400Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Creek-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, 
Okmulgee, Wagoner, Muskogee, and Checotah
329 AM CST Fri Jan 18 2019

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CST
SATURDAY...

The National Weather Service in Tulsa has issued a Wind Advisory,
which is in effect from 11 PM this evening to 8 AM CST Saturday. 

* TIMING...North winds will increase by around midnight northwest
  of Tulsa, spreading south and east with time into early Saturday
  morning.

* WINDS...Wind gusts to near 40 mph are possible.

* IMPACTS...Winds this strong can make driving difficult,
  especially for high profile vehicles on east-west roads. Wind 
  chills by early Saturday morning will drop down into the 5 to 10
  degree range across NE OK and far NW AR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Lacy
4 follow-up statements
117 
WWUS74 KTSA 181111
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
511 AM CST Fri Jan 18 2019

...FOGGY MORNING ACROSS EAST CENTRAL OK AND WEST CENTRAL AR...
...STRONG NORTH WINDS TONIGHT BEHIND AN ARCTIC FRONT...

OKZ065-066-070-071-181630-
/O.NEW.KTSA.FG.Y.0001.190118T1111Z-190118T1600Z/
/O.CON.KTSA.WI.Y.0001.190119T0500Z-190119T1400Z/
Okfuskee-Okmulgee-Muskogee-McIntosh-
Including the cities of Okemah, Okmulgee, Muskogee, and Checotah
511 AM CST Fri Jan 18 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM CST SATURDAY...

The National Weather Service in Tulsa has issued a Dense Fog
Advisory, which is in effect until 10 AM CST this morning. 

* TIMING...Dense fog will gradually lift by mid morning.
  North winds will increase by around midnight tonight
  northwest of Tulsa, spreading south and east with time into 
  early Saturday morning. 

* VISIBILITY...Visibilities reduced to a quarter mile or less thru
  mid morning.

* WINDS...Wind gusts to near 40 mph are possible.

* IMPACTS...Low visibilities could make driving difficult. The
  strong winds tonight can make driving difficult also, especially
  for high profile vehicles on east-west roads. Wind chills by 
  early Saturday morning will drop down into the 5 to 10 degree 
  range across NE OK and far NW AR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving this morning, slow down, use your low beam headlights,
and leave plenty of distance ahead of you.

Motorists should exercise caution while driving tonight during the
strong winds. Be alert to sudden gusts of wind which may cause 
you to lose control of your vehicle. Extra attention should be 
given to cross winds and on bridges and overpasses.

&&

$$

ARZ019-020-029-OKZ072>076-181600-
/O.NEW.KTSA.FG.Y.0001.190118T1111Z-190118T1600Z/
Crawford-Franklin-Sebastian-Sequoyah-Pittsburg-Haskell-Latimer-
Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Sallisaw, McAlester, Stigler, Wilburton, and Poteau
511 AM CST Fri Jan 18 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

The National Weather Service in Tulsa has issued a Dense Fog
Advisory, which is in effect until 10 AM CST this morning. 

* VISIBILITY...Visibilities reduced to a quarter mile or less thru
  mid morning.

* IMPACTS...Low visibilities could make driving difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your low beam headlights, and leave
plenty of distance ahead of you.

&&

$$

OKZ054>062-064-067-181630-
/O.CON.KTSA.WI.Y.0001.190119T0500Z-190119T1400Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Creek-Wagoner-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, Sapulpa, and Wagoner
511 AM CST Fri Jan 18 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM CST SATURDAY...

* TIMING...North winds will increase by around midnight 
  northwest of Tulsa, spreading south and east with time into 
  early Saturday morning. 

* WINDS...Wind gusts to near 40 mph are possible.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles on east-west roads. Wind 
  chills by early Saturday morning will drop down into the 5 to 
  10 degree range across NE OK and far NW AR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Lacy
484 
WWUS74 KTSA 181609
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1009 AM CST Fri Jan 18 2019

...STRONG NORTH WINDS TONIGHT BEHIND AN ARCTIC FRONT...

OKZ065-066-070-071-190015-
/O.EXP.KTSA.FG.Y.0001.000000T0000Z-190118T1600Z/
/O.CON.KTSA.WI.Y.0001.190119T0500Z-190119T1400Z/
Okfuskee-Okmulgee-Muskogee-McIntosh-
Including the cities of Okemah, Okmulgee, Muskogee, and Checotah
1009 AM CST Fri Jan 18 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM CST SATURDAY...
...DENSE FOG ADVISORY HAS EXPIRED...

* TIMING...North winds will increase after midnight tonight.

* WINDS...Wind gusts to near 40 mph are possible.

* IMPACTS...The strong winds tonight can make driving difficult 
  also, especially for high profile vehicles on east- west roads. 
  Wind chills by early Saturday morning will drop down into the 5 
  to 10 degree range across NE OK and far NW AR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS.

Motorists should exercise caution while driving tonight during
the strong winds. Be alert to sudden gusts of wind which may
cause you to lose control of your vehicle. Extra attention should
be given to cross winds and on bridges and overpasses.

&&

$$

ARZ019-020-029-OKZ072>076-181715-
/O.EXP.KTSA.FG.Y.0001.000000T0000Z-190118T1600Z/
Crawford-Franklin-Sebastian-Sequoyah-Pittsburg-Haskell-Latimer-
Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Sallisaw, McAlester, Stigler, Wilburton, and Poteau
1009 AM CST Fri Jan 18 2019

...DENSE FOG ADVISORY HAS EXPIRED...

Visibilities have improved in most areas as of 10 AM, though a few
areas may see reduced visibilities until around Noon.

&&

$$

OKZ054>062-064-067-190015-
/O.CON.KTSA.WI.Y.0001.190119T0500Z-190119T1400Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Creek-Wagoner-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, Sapulpa, and Wagoner
1009 AM CST Fri Jan 18 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM CST SATURDAY...

* TIMING...North winds will increase by around midnight 
  northwest of Tulsa, spreading south and east with time into 
  early Saturday morning. 

* WINDS...Wind gusts to near 40 mph are possible.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles on east-west roads. Wind 
  chills by early Saturday morning will drop down into the 5 to 
  10 degree range across NE OK and far NW AR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$
895 
WWUS74 KTSA 182101
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
301 PM CST Fri Jan 18 2019

...STRONG NORTH WINDS TONIGHT BEHIND AN ARCTIC FRONT...

ARZ001-010-OKZ063-068-069-072>075-191030-
/O.EXA.KTSA.WI.Y.0001.190119T0500Z-190119T1400Z/
Benton-Washington AR-Delaware-Cherokee-Adair-Sequoyah-Pittsburg-
Haskell-Latimer-
Including the cities of Rogers, Bentonville, Fayetteville, 
Springdale, Grove, Jay, Tahlequah, Stilwell, Sallisaw, McAlester,
Stigler, and Wilburton
301 PM CST Fri Jan 18 2019

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CST
SATURDAY...

The National Weather Service in Tulsa has issued a Wind Advisory,
which is in effect from 11 PM this evening to 8 AM CST Saturday. 

* TIMING...North winds will increase by around midnight,
  spreading south and east with time into early Saturday
  morning. 

* WINDS...Wind gusts to near 40 mph are possible.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles on east-west roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

OKZ054>062-064>067-070-071-191030-
/O.CON.KTSA.WI.Y.0001.190119T0500Z-190119T1400Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Creek-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, 
Okmulgee, Wagoner, Muskogee, and Checotah
301 PM CST Fri Jan 18 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM CST SATURDAY...

* TIMING...North winds will increase by around midnight 
  northwest of Tulsa, spreading south and east with time into 
  early Saturday morning. 

* WINDS...Wind gusts to near 40 mph are possible.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles on east-west roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$
738 
WWUS74 KTSA 190835
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
235 AM CST Sat Jan 19 2019

...STRONG NORTH WINDS CONTINUE THRU MIDDAY TODAY BEHIND AN ARCTIC
FRONT...

OKZ049-053-191800-
/O.EXB.KTSA.WI.Y.0001.000000T0000Z-190119T1800Z/
Pushmataha-Choctaw-
Including the cities of Antlers, Clayton, and Hugo
235 AM CST Sat Jan 19 2019

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

The National Weather Service in Tulsa has issued a Wind Advisory,
which is in effect until noon CST today. 

* TIMING...Gusty north to northwest winds will gradually increase
  in intensity later this morning, before gradually tapering off
  this afternoon.

* WINDS...Wind gusts to near 40 mph are possible.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles on east-west roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ001-010-OKZ054>075-191800-
/O.EXT.KTSA.WI.Y.0001.000000T0000Z-190119T1800Z/
Benton-Washington AR-Osage-Washington OK-Nowata-Craig-Ottawa-
Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-
Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-
Haskell-Latimer-
Including the cities of Rogers, Bentonville, Fayetteville, 
Springdale, Pawhuska, Bartlesville, Nowata, Vinita, Miami, 
Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, 
Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, 
Sallisaw, McAlester, Stigler, and Wilburton
235 AM CST Sat Jan 19 2019

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* TIMING...Gusty north to northwest winds will continue thru the
  morning hours, gradually tapering off during the afternoon.

* WINDS...Wind gusts to near 40 mph are possible.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles on east-west roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Lacy

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Jan 18, 3:23 AM CST, 6 minutes earlier.

Area forecast discussion, Jan 18, 3:23 AM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
323 AM CST Fri Jan 18 2019

.DISCUSSION...

Models have trended toward a more progressive and open wave
compared to a few days ago, and this has resulted in a continued
downward trend in the winter weather impact potential. The cold
air is still coming though, as a decent slug of arctic air,
currently residing over the northern Plains and upper Midwest,
will be brought down the Plains thanks to the upper wave.

Ahead of the front, which will slide across the region tonight,
moisture return ahead of the surface/frontal low will bring some
instability into eastern OK/western AR. Current surface analysis
shows the better moisture still bottled up over the western Gulf.
This more quality moisture is not expected to return into our area
ahead of the front. There is some indication of low surface based
CAPE near the Red River, but for the most part any instability
will be elevated over our area. That said, some data, such as the
HREF shows some UH tracks across east central and southeast OK and
to a lesser extent into western AR. Strong shear and cooling
temps aloft would suggest some threat for large hail.

Behind the front, a very tight pressure gradient and isallobaric
forcing will bring strong north winds and advisory level gusts to
portions of the region. The trend toward a more progressive wave
has limited the amount of precip back in the cold air, and thus
any wintry precip will be light. Given the higher confidence with
the winds, and low confidence of winter weather impacts, have
elected to issue a wind advisory for much of NE OK from midnight
tonight thru 8 AM Saturday morning. Gusts around 40 mph are
possible.

The progressive pattern will allow downslope influences to erode
the arctic air fairly quickly, with highs returning to the 50s by
Monday. Another progressive wave will slide across the Plains
Monday night into Tuesday. Current indications are that any precip
with this system will be along and ahead of the front, thus no
wintry weather is expected at this time.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   58  25  30  17 /  30  80  30   0
FSM   57  31  32  21 /  20  80  50   0
MLC   61  27  33  19 /  20  80  20   0
BVO   56  23  29  13 /  50  80  20   0
FYV   53  26  27  14 /  20  80  70   0
BYV   52  28  29  16 /  20  90  80  10
MKO   57  26  31  18 /  20  90  40   0
MIO   54  24  27  14 /  30  90  50   0
F10   60  26  32  18 /  20  80  20   0
HHW   63  31  35  23 /  40  70  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 11 PM this evening to 8 AM CST Saturday for
     OKZ054>062-064>067-070-071.

AR...None.
&&

LONG TERM....30
Hazardous weather outlook, Jan 17, 4:58 PM CST, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
458 PM CST Thu Jan 17 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
458 PM CST Thu Jan 17 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

No hazardous weather is expected through tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential...Winter Weather Potential...High Wind Potential.
SATURDAY...Winter Weather Potential...High Wind Potential.
SUNDAY...No Hazards.
MONDAY and TUESDAY...High Wind Potential.
WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
An arctic cold front will push through the region Friday night
into Saturday morning, ushering in a very cold air mass. Isolated
thunderstorms will be possible ahead of the front Friday night, a
few of which could be marginally severe across far southeast
Oklahoma with a limited threat for large hail. In addition, locally heavy
rainfall will also be possible.

The precipitation will transition late Friday night and Saturday
morning from rain to a wintry mix to quickly snow as colder air
filters into the area behind the arctic front. The best chances
for snow continue to be along and north of I-40, and latest trends
continue to indicate lower amounts. A north wind will gust at 30
to 35 mph behind the front.

In addition, dangerous wind chills are likely Saturday night into
Sunday morning. Wind chills in the single digits are expected as
temperatures drop into the teens across much of the area with
north winds around 10 mph.

Gusty south winds will develop on Monday as quick moving upper trough
approaches. This system will bring a limited threat for wintry weather
across northeast Oklahoma and northwest Arkansas on Tuesday.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
The exact track and strength of Saturday's storm system will
determine where snow falls and how much accumulation there will
be. However, model solutions continue to favor a faster moving
system that supports less wintry precipitation amounts. Forecasts
will continue to be refined over the next 24 to 48 hours, so
continue to closely monitor this situation.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 5:11 AM CSTDense Fog AdvisoryTSAHaskell, Latimer, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more5 hr
Jan 18, 3:09 PM CSTWinter Weather AdvisoryTSAAdair, Cherokee, Craig, Delaware, Haskell, Latimer and 5 more22 hr

Nearby

Wind Advisories in Oklahoma, 2019Wind Advisories in Arkansas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.